Is it normal to gain a bunch of water weight durring/after the whole RAI process.??????
I had my whole thyroid removed on aug 11th 2010 due to papillary thyroid cancer and gained no weight being on synthroid. If anything lost some. THEN
When i went off my synthroid and started the low iodine diet on dec 27th 2010, i weighed in as 112lbs. (im 18 years old Female and 5'3.5)
Then my RAI was on mon-thurs january 10-13th 2011 and today is the 15th and i weigh 120.5lbs! My face is getting swollen and my glands feel swollen as well. I also feel like my eyes are puffy/watery, and pressure in the face.
I resumed my synthroid and normal diet today. But the thing is i dont look fat, i look swollen. (like i could pop)
My nxt scans on thursday the 20th and i hope the cancer didnt spred.
Yep, sounds like hypo hell. I had the same, after my two surgeries, I had to wait for 7 weeks til the RAI without thyroid hormone, my TSH was 186! My face was so swollen, my eyes puffy, I snored like a bull moose! I gained 20 pounds (then I stopped getting on the scale). IT took me over a year to take it all off, then my doctor at the time thought I was taking too much meds, so he lowered my dose, and I have gained back 10 again...grrrr! Well after three months of experimentation I am back on the dose I felt best on, and now I must again lose that 10. You will probably start on a low dose, but keep trying to find the right dose, once you do you will feel normal. Even if the levels look good to the Endo, if you don't feel like your ole self, as they say, keep asking for what makes you feel good.
Hi! I had my thyroid removed in Sept. 10, and had RAI 6 weeks later. Ive had no problems except my neck is constantly sore. Also, my thyroid levels were low last time I went to my Endocrinologist. He increased my Synthroid to 175, but I still feel very tired all the time, and gaining weight! I had bloodwork today, so will find out next week if my levels are ok. My neck on the sides, just ache.
Sounds like hypo to me. I'm also 5'3 and before TT in december I weighed 110 lbs. 5 weeks later I weigh 121lbs (as of yesterday)and it's all fluid. My doc says this is normal. I have the same...puffy eyes and face, hands and the newest is my ankles. I get to start synthroid on tuesday, so I'm hoping and praying that helps. Best of luck to you and keeping my fingers crossed your cancer didn't spread
All my levels were fine prior to surgery, I had totally normal thyroid function despite having cancer, although I did have Hashimotos. My weight had been 140 lbs since the birth of my last son and he is now 14 years old...Then I lost weight before diagnosis and surgery and went up to 160 during hypo hell. I got back down to 140 a year after surgery, then my doctor was deployed (military hospital) and my new doctor took away some of my meds...he thought I was too high, I promptly gained back 10 pounds and am now trying to work it back off. I am now back on the dose I felt best at and am feeling great.
OMG.....I Had RAI yesterday. My face is SO swollen. So I of course turn to the internet to read horror stories. I must say when I read what you wrote, Hypo Hell, I couldn't agree more. Then I read "snored like a bull moose" and fell off my bed laughing. SO true. I was crying a minute ago....now I have laughed so hard....it is some how comforting knowing Im not alone.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.